Title

Benign Course in a Child With a Massive Fluoxetine Overdose

Document Type

Article

Publication Date

9-1-1995

Description

The selective serotonin reuptake inhibitors appear to have a much wider margin of safety than most other classes of antidepressants. Although there is limited experience with acute overdoses of fluoxetine alone, few serious adverse effects have been reported. There has been almost no experience, however, with significant fluoxetine overdoses in children. This report describes the accidental ingestion of as much as 43 mg/kg of fluoxetine by a 4-year-old child. In this case, serum blood levels of the drug and its major metabolite were consistent with a large ingestion and are among the highest reported in the medical literature. Toxic effects were relatively mild and consisted of a brief spell of unresponsiveness, sinus tachycardia, and moderate psychomotor agitation and dyskinesia. Supportive care was provided and the child recovered completely.

This document is currently not available here.

Share

COinS